Alert archive / Montana / High Wind Watches in 2011
High Wind Watch 17, NWS Great Falls, MT
NWS Great Falls, MT issued this high wind watch at Oct 10, 2011, 3:26 AM MDT. It took effect at Oct 11, 2011, 12:00 AM MDT. It was in force for .
The area
The counties it named.
The facts
- Issued
- Oct 10, 2011, 3:26 AM MDT (09:26 UTC)
- In effect from
- Oct 11, 2011, 12:00 AM MDT
- Expired
- Oct 10, 2011, 2:40 PM MDT
- In force
- Issued by
- NWS Great Falls, MT
The text
As transmitted, in the capitals the NWS used until 2016.
483 WWUS75 KTFX 100926 NPWTFX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE GREAT FALLS MT 326 AM MDT MON OCT 10 2011 MTZ009-048-102100- /O.NEW.KTFX.HW.A.0017.111011T0600Z-111012T1200Z/ NORTHERN ROCKY MOUNTAIN FRONT-SOUTHERN ROCKY MOUNTAIN FRONT- INCLUDING THE FOLLOWING LOCATIONS...BROWNING...MARIAS PASS... LOGAN PASS...CHOTEAU 326 AM MDT MON OCT 10 2011 ...HIGH WIND WATCH IN EFFECT FROM LATE TONIGHT THROUGH LATE TUESDAY NIGHT... THE NATIONAL WEATHER SERVICE IN GREAT FALLS HAS ISSUED A HIGH WIND WATCH...WHICH IS IN EFFECT FROM LATE TONIGHT THROUGH LATE TUESDAY NIGHT. * TIMING AND MAIN IMPACT: GUSTY WEST WINDS WILL DEVELOP TONIGHT IN ASSOCIATION WITH A COLD FRONT MOVING EAST ACROSS THE REGION. STRONG WINDS ARE POSSIBLE TONIGHT THROUGH TUESDAY NIGHT AS SEVERAL WEATHER DISTURBANCES MOVE QUICKLY EAST ACROSS THE NORTHERN ROCKIES. * WINDS: WEST WINDS 35 TO 45 MPH WITH GUSTS TO 60 MPH. LOCAL GUSTS IN EXCESS OF 70 MPH ARE POSSIBLE THROUGH MOUNTAIN PASSES. THIS INCLUDES LOGAN PASS AND AREAS ALONG THE IMMEDIATE EAST SLOPES OF THE ROCKY MOUNTAIN FRONT. * LOCATIONS AFFECTED INCLUDE: CHOTEAU...BROWNING...MARIAS PASS... LOGAN PASS PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH WIND WATCH MEANS THERE IS THE POTENTIAL FOR A HAZARDOUS HIGH WIND EVENT. SUSTAINED WINDS OF AT LEAST 40 MPH...OR GUSTS OF 58 MPH OR STRONGER MAY OCCUR. CONTINUE TO MONITOR THE LATEST FORECASTS. && $$
2 follow-up statements
802 WWUS75 KTFX 102024 NPWTFX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE GREAT FALLS MT 224 PM MDT MON OCT 10 2011 MTZ009-048-110500- /O.UPG.KTFX.HW.A.0017.111011T0600Z-111012T1200Z/ /O.NEW.KTFX.HW.W.0036.111011T0600Z-111013T0000Z/ NORTHERN ROCKY MOUNTAIN FRONT-SOUTHERN ROCKY MOUNTAIN FRONT- INCLUDING THE FOLLOWING LOCATIONS...BROWNING...MARIAS PASS... LOGAN PASS...CHOTEAU 224 PM MDT MON OCT 10 2011 ...HIGH WIND WARNING IN EFFECT FROM MIDNIGHT TONIGHT TO 6 PM MDT WEDNESDAY... THE NATIONAL WEATHER SERVICE IN GREAT FALLS HAS ISSUED A HIGH WIND WARNING...WHICH IS IN EFFECT FROM MIDNIGHT TONIGHT TO 6 PM MDT WEDNESDAY. THE HIGH WIND WATCH HAS BEEN REPLACED BY THIS WARNING. * TIMING AND MAIN IMPACT: STRONG WINDS WILL DEVELOP TONIGHT AND CONTINUE THROUGH TUESDAY AFTERNOON AS SEVERAL WEATHER DISTURBANCES MOVE QUICKLY EAST ACROSS THE NORTHERN ROCKIES. * WINDS: WEST WINDS 35 TO 45 MPH WITH GUSTS TO 60 MPH. LOCAL GUSTS IN EXCESS OF 70 MPH ARE POSSIBLE THROUGH MOUNTAIN PASSES. THIS INCLUDES LOGAN PASS AND AREAS ALONG THE IMMEDIATE EAST SLOPES OF THE ROCKY MOUNTAIN FRONT. * LOCATIONS AFFECTED INCLUDE: CHOTEAU...BROWNING...MARIAS PASS...LOGAN PASS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE. && $$
074 WWUS75 KTFX 102041 CCA NPWTFX URGENT - WEATHER MESSAGE...CORRECTED NATIONAL WEATHER SERVICE GREAT FALLS MT 240 PM MDT MON OCT 10 2011 MTZ009-048-110530- /O.UPG.KTFX.HW.A.0017.111011T0600Z-111012T1200Z/ /O.COR.KTFX.HW.W.0036.111011T0600Z-111013T0000Z/ NORTHERN ROCKY MOUNTAIN FRONT-SOUTHERN ROCKY MOUNTAIN FRONT- INCLUDING THE FOLLOWING LOCATIONS...BROWNING...MARIAS PASS... LOGAN PASS...CHOTEAU 240 PM MDT MON OCT 10 2011 ...HIGH WIND WARNING IN EFFECT FROM MIDNIGHT TONIGHT TO 6 PM MDT WEDNESDAY... THE NATIONAL WEATHER SERVICE IN GREAT FALLS HAS ISSUED A HIGH WIND WARNING...WHICH IS IN EFFECT FROM MIDNIGHT TONIGHT TO 6 PM MDT WEDNESDAY. THE HIGH WIND WATCH HAS BEEN REPLACED BY THIS WARNING. * TIMING AND MAIN IMPACT: STRONG WINDS WILL DEVELOP TONIGHT AND CONTINUE THROUGH WEDNESDAY AFTERNOON AS SEVERAL WEATHER DISTURBANCES MOVE QUICKLY EAST ACROSS THE NORTHERN ROCKIES. * WINDS: WEST WINDS 35 TO 45 MPH WITH GUSTS TO 60 MPH. LOCAL GUSTS IN EXCESS OF 70 MPH ARE POSSIBLE THROUGH MOUNTAIN PASSES. THIS INCLUDES LOGAN PASS AND AREAS ALONG THE IMMEDIATE EAST SLOPES OF THE ROCKY MOUNTAIN FRONT. * LOCATIONS AFFECTED INCLUDE: CHOTEAU...BROWNING...MARIAS PASS...LOGAN PASS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE. && $$
What forecasters said that day
The local office's own words before this high wind watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Great Falls, MT wrote its last area forecast discussion before this high wind watch went out at Oct 10, 3:17 AM MDT, 9 minutes earlier.
Area forecast discussion, Oct 10, 3:17 AM MDT, 9 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE GREAT FALLS MT 317 AM MDT MON OCT 10 2011 .DISCUSSION... TODAY THROUGH WEDNESDAY...THE WEAK UPPER LEVEL RIDGE POSITIONED OVER CENTRAL MT THIS MORNING WILL BE BROKEN DOWN TODAY AS THE FIRST IN A SERIES OF SHORTWAVES MOVES INTO THE NORTHERN ROCKIES AHEAD OF AN INCOMING STRONG PACIFIC UPPER LEVEL JET. HIGH CLOUDS WILL INCREASE TODAY WITH PRECIPITATION SPREADING INTO AREAS ALONG THE CONTINENTAL DIVIDE BY LATER THIS AFTERNOON. THE UPPER LEVEL JET COMES ONSHORE TONIGHT WITH A STRONGER DISTURBANCE ALOFT AND PACIFIC COLD FRONT RACING ACROSS THE THE FORECAST AREA THIS EVENING. THIS WILL BEGIN A PERIOD OF MOIST AND UNSETTLED WESTERLY FLOW CONTINUING THROUGH TUESDAY NIGHT AS SEVERAL ADDITIONAL PIECES OF ENERGY RIPPLE THROUGH THE FLOW. BULK OF THE PRECIPITATION WILL BE FOCUSED OVER THE MTNS WITH BEST CHANCE FOR MORE WIDESPREAD SHOWERS OCCURRING WITH THE PASSAGE OF THE FRONT THIS EVENING AND AGAIN AS THE UPPER LEVEL JET AXIS LIFTS THROUGH THE AREA TUESDAY AFTERNOON. SNOW LEVELS WILL BEGIN IN THE 7000-8000FT RANGE TODAY...LOWERING TO 6000-7000FT LATE TONIGHT THROUGH TUESDAY WITH HIGHER MTNS ALONG THE CONTINENTAL DIVIDE NORTH OF ROGERS PASS TO GLACIER PARK SEEING THE BAST CHANCE OF MEASURABLE SNOW ACCUMULATIONS OVER THE NEXT SEVERAL DAYS. GUSTY WINDS WILL DEVELOP TONIGHT IN ASSOCIATION WITH THE FRONTAL PASSAGE WITH WINDS ALOFT REMAINING STRONG THROUGH TUESDAY NIGHT AS ADDITIONAL DISTURBANCES MOVE THROUGH UNDER THE UPPER LEVEL JET. THIS WILL BRING THE POSSIBILITY OF HIGH WINDS TO AREAS ALONG THE ROCKY MTN FRONT WHERE A HIGH WIND WATCH WILL BE IN EFFECT. HOENISCH WEDNESDAY NIGHT THROUGH MONDAY...THE REGION WILL BE UNDER THE INFLUENCE OF A BROAD UPPER LEVEL HIGH PRESSURE RIDGE WEDNESDAY NIGHT. HOWEVER...SEVERAL DISTURBANCES WILL BE MOVING THROUGH THIS RIDGE AND MAY CAUSE SOME ADDITIONAL SKY COVER AS WELL AS SHOWERS OVER THE ROCKIES. THE NEXT REAL CHANCE OF PRECIPITATION ACROSS THE REGION WILL DEVELOP AS A LOW PRESSURE TROF APPROACHES THE WEST COAST THURSDAY NIGHT. MOISTURE AHEAD OF THIS SYSTEM WILL SPREAD ACROSS THE ROCKIES BUT DOWNSLOPE FLOW ACROSS THE ROCKIES WILL KEEP THE PLAINS DRY WITH MAINLY SOUTHWEST MONTANA RECEIVING PRECIPITATION. THE GFS AND ECMWF STILL ARE SHOWING LARGE DIFFERENCES IN TIMING OF THE TROF MOVEMENT. THE GFS HAS IT MOVING THROUGH THE PACIFIC NORTHWEST FRIDAY WITH THE CHANCE OF PRECIPITATION SPREADING ACROSS ALL PARTS OF THE CWA. THIS IS MUCH FASTER THAN THE PATTERN SHOWN BY THE GFS 24 HOURS PREVIOUS AND THE CURRENT ECMWF. THE LATEST GFS SOLUTION WOULD BRING AN ASSOCIATED COLD FRONT AND SIGNIFICANTLY COOLER TEMPS TO THE REGION BY SATURDAY...TEMPS DROPPING IN SOME LOCATIONS BY SATURDAY TO AROUND 10 DEGREES BELOW NORMALS. BUT WITH THE LACK OF CONSISTENCY BETWEEN MODELS AND MODEL RUNS...WILL NOT MAKE ANY LARGE CHANGES TO CURRENT FORECAST TEMPS UNTIL MODELS COME INTO BETTER AGREEMENT. ZELZER && .AVIATION... UPDATED 0450Z. VFR CONDITIONS WILL PREVAIL FOR THE NEXT 24 HOURS AS A WEAK HIGH PRESSURE RIDGE ALOFT IS USHERED OUT OF THE AREA BY A FAST MOVING PACIFIC SYSTEM. WINDS WILL GENERALLY BE LIGHT OVERNIGHT WITH TERRAIN FLOW DOMINATING THE WINDS. CLOUDS WILL GENERALLY INCREASE AND LOWER OVERNIGHT AS THE NEXT SYSTEM NEARS THE AREA. WINDS WILL BECOME GUSTY AGAIN TOMORROW AFTERNOON ESPECIALLY ACROSS MUCH OF THE NORTHERN PLAINS. SOME MOUNTAIN OBSCURATIONS AND MOUNTAIN SHOWERS ARE POSSIBLE ON AND AFTER 1600Z ESPECIALLY ALONG THE ROCKY MOUNTAIN FRONT. SUK && .PRELIMINARY POINT TEMPS/POPS... GTF 65 46 60 43 / 0 30 30 20 CTB 59 41 56 39 / 10 20 10 10 HLN 63 41 59 40 / 10 40 40 20 BZN 63 38 59 36 / 0 40 50 30 WEY 48 32 46 25 / 10 80 80 40 DLN 61 40 59 35 / 10 30 30 20 HVR 67 42 63 39 / 0 10 20 10 LWT 65 40 59 37 / 0 20 30 20 && .TFX WATCHES/WARNINGS/ADVISORIES... HIGH WIND WATCH FROM LATE TONIGHT THROUGH LATE TUESDAY NIGHT NORTHERN ROCKY MOUNTAIN FRONT...SOUTHERN ROCKY MOUNTAIN FRONT. && WEATHER.GOV/GREATFALLS
The office that day
Everything else NWS Great Falls, MT issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Oct 10, 2:24 PM MDT | High Wind Warning | TFX | 55 hr |
Nearby
High Wind Watches in Montana, 2011Every high wind watch in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.